Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 15, 2012, 12:14 PM CST for 4 counties in Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2012, 12:14 PM CST (18:14 UTC)
- Expired
- Feb 15, 2012, 1:03 PM CST
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Nacogdoches County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 12:40 PM CST | HAIL 1 | 11 Ne Huntington, TX | QUARTER SIZED HAIL REPORTED NEAR THE INTERSECTION HWY 103 AND FM226 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 430 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
213 WUUS54 KSHV 151814 SVRSHV TXC005-347-405-419-151915- /O.NEW.KSHV.SV.W.0027.120215T1814Z-120215T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1214 PM CST WED FEB 15 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ANGELINA COUNTY IN EASTERN TEXAS... SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS... NORTHWESTERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS... SOUTHERN SHELBY COUNTY IN EASTERN TEXAS... * UNTIL 115 PM CST * AT 1214 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF ETOILE...OR 16 MILES EAST OF LUFKIN...AND MOVING NORTH AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTINSVILLE...SAN AUGUSTINE...BLAND LAKE AND NEUVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3180 9437 3167 9401 3123 9433 3130 9453 TIME...MOT...LOC 1814Z 201DEG 29KT 3133 9443 $$ ITO
1 follow-up statement
511 WWUS54 KSHV 151903 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 103 PM CST WED FEB 15 2012 TXC005-347-405-419-151914- /O.CAN.KSHV.SV.W.0027.000000T0000Z-120215T1915Z/ NACOGDOCHES TX-SAN AUGUSTINE TX-SHELBY TX-ANGELINA TX- 103 PM CST WED FEB 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR ANGELINA...SHELBY...SAN AUGUSTINE AND NACOGDOCHES COUNTIES IS CANCELLED... LAT...LON 3180 9437 3167 9401 3123 9433 3130 9453 TIME...MOT...LOC 1904Z 201DEG 29KT 3171 9426 $$ ITO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 10:24 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 15, 10:24 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1024 AM CST WED FEB 15 2012 .DISCUSSION... CURRENT FORECAST REMAINS ON TRACK THIS MORNING. SCATTERED CONVECTION CONTINUES STREAMING NORTHEAST ACROSS THE INTERSTATE 30 CORRIDOR. RADAR IMAGERY ALSO INDICATES A BURST OF CONVECTION ACROSS SOUTHEAST TEXAS. EXPECTING THIS CLUSTER TO BECOME MORE ENHANCED THROUGH THE AFTERNOON AND POSSIBLY LEAD TO ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY WINDS. 12Z KSHV SOUNDING INDICATES A TRIGGER TEMPERATURE OF 74 DEGREES. WITH HIGHS FORECAST TO CLIMB INTO THE LOW TO MID 70S ACROSS EAST TEXAS AND CENTRAL LOUISIANA...COULD SEE STORM INTENSIFICATION AROUND MID AFTERNOON. OTHERWISE...NO UPDATES AT THIS TIME. /05/ && .AVIATION... WIDESPREAD IFR AND MVFR CIGS PERSIST ACROSS THE FOUR STATE REGION THIS MORNING. SCATTERED SHOWERS AND TSTMS ARE ALSO OCCURRING... AND WILL BECOME MORE NUMEROUS BY THE AFTERNOON AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. THE FRONT WILL CROSS THE AREA TONIGHT...WITH FLIGHT CONDITIONS BECOMING VFR BETWEEN 06Z AND 12Z. SURFACE WINDS SOUTH TO SOUTHEAST AROUND 10 KTS AHEAD OF THE FRONT THIS AFTERNOON...GRADUALLY SHIFTING TO NORTHWEST TONIGHT BEHIND THE FRONT. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 49 66 39 64 / 80 20 10 10 10 MLU 66 51 66 40 63 / 90 40 10 10 10 DEQ 66 40 62 36 63 / 80 10 10 10 10 TXK 67 44 62 37 62 / 80 20 10 10 10 ELD 64 47 64 39 64 / 80 40 10 10 10 TYR 73 45 62 38 62 / 80 10 10 10 10 GGG 71 45 64 38 63 / 80 20 10 10 10 LFK 74 47 66 43 65 / 90 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/14
Hazardous weather outlook, Feb 15, 11:50 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1150 AM CST WED FEB 15 2012 ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-161800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1150 AM CST WED FEB 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON. STRONG STORMS...PRODUCING LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS...MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NECESSARY LATER THIS AFTERNOON. LAZ010>014-017>022-TXZ152-153-165>167-161800- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1150 AM CST WED FEB 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BE SEVERE WITH STRONG GUSTY WINDS...HEAVY RAINFALL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS REMAINS A POSSIBILITY LATER THIS AFTERNOON. 05
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.